Alert archive / Massachusetts / Special Marine Warnings in 2004

Special Marine Warning 13, NWS Boston/Norton, MA

June 2, 2004

NWS Boston/Norton, MA issued this special marine warning at Jun 2, 2004, 5:25 PM EDT. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 5:25 PM EDT (21:25 UTC)
Expired
Jun 2, 2004, 6:15 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jun 2, 4:05 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 2, 4:05 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
405 PM EDT WED JUN 2 2004

.SHORT TERM (TONIGHT AND THURSDAY)...
THE SCTD TSTMS WILL MOVE OFF THE COAST THIS EVENING...BUT THE SAT
PIX INDICATES THE FRONT IS HANGING BACK INTO WESTERN NEW YORK.
MODELS ARE CONSISTENT IN BRINGING FRONT DOWN AS LOW PASSES TO OUR
NORTH LATE THIS EVENING OR EARLY THURSDAY MORNING.

LOW LEVEL MOISTURE LINGERS OVER THE AREA INTO THURSDAY.  THE MODELS
SUGGEST THAT THIS MOISTURE DRIES OUT BY MIDDAY. HIGH PRES BUILDS IN
FOR THE REMAINDER OF THURSDAY.

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
MEDIUM AND LONG RANGE MODELS REMAIN CONSISTENT AT LEAST THROUGH THE
MID TERM IN THE UPPER LEVELS...BUT HAVING SOME TIMING PROBLEMS WITH
SURFACE FEATURES BEYOND TUESDAY.

WATER VAPOR SATELLITE IMAGERY CURRENTLY SHOWING UPPER LEVEL LONG WAVE
BEGINNING TO ROTATE SOUTHEAST ACROSS THE GREAT LAKES.  THE MODELS
CONTINUE TO SHOW THIS FEATURE SWINGING THROUGH NEW ENGLAND THURSDAY
NIGHT INTO FRIDAY.  SHORT RANGE MODELS DO INDICATE LIGHT
PRECIPITATION HANGING ACROSS NORTHERN SECTIONS...FAR NORTHERN
MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE...BUT EXPECT SURFACE WINDS
OUT OF THE NORTHWEST.  THIS WILL TEND TO DRY OUT THE ATMOSPHERE...SO
FEEL THIS DOWNSLOPING WILL TEND TO NEGATE ANY ACTIVITY.  ONLY A
SLIGHT CHANCE MENTIONED EARLY THURSDAY NIGHT ON NANTUCKET ON THE
BACKEDGE OF THE COLD FRONT.

ONCE THIS LOW MOVES OFF...BROAD UPPER LEVEL RIDGE AND DRY NORTHWEST
FLOW WILL BRING PLEASANT WEATHER TO START OFF THE WEEKEND.  LARGE
SURFACE HIGH PRESSURE WILL SLOWLY PUSH ACROSS THE NORTHEASTERN U.S.
THROUGH THE WEEKEND.  06Z OPERATIONAL GFS MODEL DID FLARE UP A SMALL
COASTAL LOW THAT PUSHED WELL SOUTHEAST OF NEW ENGLAND BUT PUT EASTERN
SECTIONS INTO A NORTHEAST FLOW.  HOWEVER...NCEP/HPC DISCOUNTED THIS
DEVELOPMENT ON THEIR DISCUSSION THIS MORNING DUE TO CONVECTIVE
FEEDBACK.

QUESTIONS ON TIMING OF THE NEXT COLD FRONT COME INTO PLAY EARLY NEXT
WEEK.  HIGH PRESSURE MOVES OFF THE SOUTHERN NEW ENGLAND COAST SUNDAY
NIGHT...WITH THE NEXT COLD FRONT ACROSS THE ST. LAWRENCE RIVER VALLEY
TO THE EASTERN GREAT LAKES.  HAVE KEPT IN A CHANCE OF SHOWERS ACROSS
THE REGION AS THIS FRONT APPROACHES LATE SUNDAY NIGHT INTO MONDAY...
BUT FEEL MORE CONFIDENT ABOUT SCATTERED PRECIPITATION ON MONDAY VS.
SUNDAY NIGHT AT THIS POINT.  WILL MONITOR THE TIMING OF THE FRONT
CLOSELY.  GFSX SHOWS THIS FRONT PUSHING OFF THE COAST BY 00Z
TUESDAY...WITH LOW PRESSURE DEVELOPING ON THE FRONT BUT PUSHING EAST
QUICKLY.  ANOTHER HIGH PRESSURE SYSTEM BUILDS SOUTHEAST WITH ANOTHER
UPPER LEVEL RIDGE AND DRY CONDITIONS INTO NEW ENGLAND ON TUESDAY
AND WEDNESDAY.  EXTENDED MODELS INDICATE NEXT FRONT TO THREATEN THE
REGION WILL PUSH TOWARD THE REGION DURING NEXT THURSDAY SO HAVE
MENTIONED A CHANCE OF SHOWERS.

EVT

&&

.AVIATION...
GENERALLY VFR ACROSS THE REGION BUT WITH SCT TSTMS AND MVFR CIG AND
VSBY THROUGH THIS EVENING.  CLOUDS LOWER TO MVFR OVERNIGHT WITH
SHWRS...THEN IMPROVE TO VFR DURING THURSDAY.

&&

.MARINE...
GUSTY WINDS IN TSTMS MAY BE AS HIGH AS SCA.  HOWEVER SEAS ON THE
BUOYS ON THE OUTER WATERS ARE UP TO ABOUT 7 OR 8 FT. A SMALL CRAFT
ADVISORY FOR SEAS IN LINGERING SE SWELL ACROSS OUTER COASTAL MARINE
ZONES 254-255.

IN THE LONG TERM...APPEARS THAT THE WINDS AND SEAS ON THE COASTAL
WATERS WILL REMAIN BELOW SMALL CRAFT CRITERIA WITH WINDS AT OR
BELOW 15 KNOTS AND SEAS BELOW 5 FT THROUGH SUNDAY.  SOUTHWEST WINDS
MAY INCREASE CLOSE TO SMALL CRAFT CRITERIA DURING MONDAY WITH THE
APPROACH ON THE COLD FRONT...MAINLY ON THE EAST COASTAL OUTER
WATERS...BUT EXPECT TO REMAIN JUST BELOW.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR SEAS PROVINCETOWN MA TO MONTAUK NY
OUT TO 20 NM.
Hazardous weather outlook, Jun 2, 5:59 AM EDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
559 AM EDT WED JUN 2 2004

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-030900-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
559 AM EDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
CONNECTICUT...MASSACHUSETTS EAST OF BERKSHIRE COUNTY...SOUTHWEST NEW
HAMPSHIRE AND ALL OF RHODE ISLAND.

.DAY ONE (TODAY AND TONIGHT)...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...
ESPECIALLY ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE...
INCLUDING THE CITY OF BOSTON.  SHOWERS AND THUNDERSTORMS WILL BEGIN
TO DEVELOP OVER WESTERN PORTIONS OF CONNECTICUT AND MASSACHUSETTS
AROUND MIDDAY...AND THEN PROPAGATE EAST ACROSS MASSACHUSETTS...
SOUTHWEST NEW HAMPSHIRE AND RHODE ISLAND.  A FEW STORMS MAY CONTAIN
HAIL AND GUSTY WINDS.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO THIS EVENING...BEFORE
DISSIPATING AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON.

THIS PRODUCT CAN BE FOUND ON OUR WEB SITE...WWW.WEATHER.GOV/ER/BOX

NOCERA

In the hours before

Local storm report, Jun 2, 2:39 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             FRANKLIN                42.09N 71.39W
06/02/2004  0.75 INCH        NORFOLK            MA   CO-OP OBSERVER

            REPORT PER FRANKLIN DPW.

&&

GAF
Local storm report, Jun 2, 3:55 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             FRANKLIN                42.09N 71.39W
06/02/2004  0.75 INCH        NORFOLK            MA   CO-OP OBSERVER

            REPORT PER FRANKLIN DPW.

0235 PM     HAIL             WALPOLE                 42.14N 71.24W
06/02/2004  0.88 INCH        NORFOLK            MA   EMERGENCY MNGR

&&

GAF
Local storm report, Jun 2, 4:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             FRANKLIN                42.09N 71.39W
06/02/2004  0.75 INCH        NORFOLK            MA   CO-OP OBSERVER

            REPORT PER FRANKLIN DPW.

0235 PM     HAIL             WALPOLE                 42.14N 71.24W
06/02/2004  0.88 INCH        NORFOLK            MA   EMERGENCY MNGR

0332 PM     HAIL             AVON                    41.80N 72.83W
06/02/2004  0.88 INCH        HARTFORD           CT   AMATEUR RADIO

            TIME ESTIMATED BASED ON RADAR.

&&

GAF

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:22 PM EDTSevere Thunderstorm WarningBOXNorfolk53 min
Jun 2, 3:01 PM EDTSpecial Marine WarningBOX59 min
Jun 2, 3:01 PM EDTSpecial Marine WarningBOX59 min
Jun 2, 3:27 PM EDTSevere Thunderstorm WarningBOXPlymouth48 min
Jun 2, 3:27 PM EDTSevere Thunderstorm WarningBOX63 min
Jun 2, 3:50 PM EDTSpecial Marine WarningBOX55 min
Jun 2, 4:16 PM EDTSevere Thunderstorm WarningBOXWorcester44 min
Jun 2, 4:55 PM EDTSevere Thunderstorm WarningBOXPlymouth65 min
Jun 2, 5:25 PM EDTSpecial Marine WarningBOX50 min
Jun 2, 3:29 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region61 min
Jun 2, 7:37 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region23 min

Nearby

Special Marine Warnings in Massachusetts, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.